Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 167, NWS Jackson, MS

May 3, 2007Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 2:30 PM CDT for Simpson County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2007, 2:30 PM CDT (19:30 UTC)
Expired
May 3, 2007, 3:16 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 44 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 2:51 PM CDTHAIL 0.882 Se Pinola, MSNICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 031930
SVRJAN
MSC127-032030-
/O.NEW.KJAN.SV.W.0167.070503T1930Z-070503T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE...

* UNTIL 330 PM CDT

* AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LORMAN...OR ABOUT 9 MILES NORTHEAST OF OMA...AND MOVING NORTH AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHIVERS BY 240 PM CDT...
  PINOLA BY 245 PM CDT...
  HARRISVILLE BY 300 PM CDT...
  7 MILES WEST OF MENDENHALL BY 315 PM CDT...
  PINEY WOODS BY 330 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 031954
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU MAY 3 2007

MSC127-032030-
/O.CON.KJAN.SV.W.0167.000000T0000Z-070503T2030Z/
SIMPSON MS-
254 PM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SIMPSON COUNTY...

AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HARRISVILLE...OR ABOUT 10 MILES WEST OF MENDENHALL...MOVING NORTH AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRAXTON BY 300 PM CDT...
  PINEY WOODS BY 305 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010

$$

GARRETT
000 
WWUS54 KJAN 032016
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT THU MAY 3 2007

MSC127-032027-
/O.CAN.KJAN.SV.W.0167.000000T0000Z-070503T2030Z/
SIMPSON MS-
317 PM CDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010

$$

GARRETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 5 minutes earlier.

Area forecast discussion, May 3, 2:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT THU MAY 3 2007

.SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS
SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT
INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND
DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE.

A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA
AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND
DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS
ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE
FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE
WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST.

.LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY
INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY
SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED
AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE
TO THE EXTENDED FORECAST THIS AFTERNOON.

&&

.AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON
AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A
SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS
AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  82  64  84 /  60  49  22  15
MERIDIAN      61  81  61  83 /  33  28  36  15
VICKSBURG     67  83  67  87 /  63  57  14  11
HATTIESBURG   63  83  66  85 /  27  42  30  24
NATCHEZ       66  81  67  85 /  62  56  12  15
GREENVILLE    64  79  66  86 /  66  54  14   7
GREENWOOD     65  79  66  85 /  62  48  21   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SCW
Hazardous weather outlook, May 3, 1:30 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT THU MAY 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041830-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
130 PM CDT THU MAY 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE AREA.  THE THUNDERSTORMS WILL COME IN TWO
ROUNDS.

THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF
MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING
HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE WITH THESE STORMS.

THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA
DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN
MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY
THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON.  LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS.

...FLOODING...
THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN
THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20.
THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE
ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY
10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 3, 1:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND GST     BROOKHAVEN              31.58N 90.45W
05/03/2007  E70 MPH          LINCOLN            MS   EMERGENCY MNGR

&&

WILSON
Local storm report, May 3, 1:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     HAIL             BROOKHAVEN              31.58N 90.45W
05/03/2007  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

&&

WILSON
Local storm report, May 3, 1:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     2 S BROOKHAVEN          31.55N 90.45W
05/03/2007                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN NEAR THE I-55 AND HIGHWAY 84 INTERSECTION.

0135 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
05/03/2007                   LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:51 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln54 min
May 3, 1:43 PM CDTSevere Thunderstorm WarningJANLincoln30 min
May 3, 1:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
May 3, 2:09 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion51 min
May 3, 4:08 PM CDTSevere Thunderstorm WarningJANScott37 min
May 3, 4:08 PM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo67 min
May 3, 5:12 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale21 min
May 3, 5:41 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington64 min
May 3, 5:47 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower43 min
May 3, 6:22 PM CDTSevere Thunderstorm WarningJANSunflower53 min
May 3, 6:28 PM CDTSevere Thunderstorm WarningJANHumphreys43 min
May 3, 6:58 PM CDTSevere Thunderstorm WarningJANLeflore20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.